# SDR 2005FA0001484

- Difficulty date: October 19, 2005
- Submitted: November 3, 2005
- Operation: General aviation
- Aircraft: N722W
- Make and model: Amtr GLASTAR
- Aircraft serial: 5207
- Engine: Lyc O320*
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Needle Valve
- Condition: Failed
- Location: Carburetor
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING CRUISE FLIGHT ENGINE QUIT SUDDENLY.  PILOT APPLIED CARBURETOR HEAT,  CHECKED HIS FUEL GAUGE, WHICH SHOWED 5 PSI AND TURNED ON THE ELECTRIC FUEL PUMP AND SWITCHED TO ANOTHER FUEL TANK.  ALL HAD NO EFFECT.  PILOT WAS ABLE TO MAINTAIN 2000 RPM ON ENGINE BY PUMPING THE PRIMER HANDLE IN AND OUT.  PILOT LANDED THE AIRCRAFT AND WAS UNABLE TO STOP THE AIRCRAFT, IT FLIPPED OVER.  CARBURETOR WAS DISASSEMBLED AND THE FLOAT ACTUATED AND RELEASED, NEEDLE VALVE STUCK IN THE CLOSED POSITION.  BLACK PARTICLES WERE FOUND IN THE FLOAT BOWL.  ACTUATION OF THE NEEDLE SEVERAL TIMES APPEARED TO CORRECT THE PROBLEM.  IT IS STILL A LITTLE STICKY BUT DOES NOT REMAIN CLOSED WHEN THE FLOAT IS RELEASED.  (K)
